Hair Loss After Botox Injections For Migraines?

I had botox injections by my neurologist for migraines. It has been about 8 weeks. I am now experiencing hair loss. Is this a normal side effect?

Doctor Answers (7)

Botox has not been connected with hair loss

+2

Telogen effluvium s a condition in which more hairs are lost roughly three months afer a signficant stress. This can be a physiologic stress or emotional stress. Your migranes might have been such a stress and although you're at two, not three months, maybe yours is this temporary effluvium! See a dermatologist who specializes in hair loss.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Hair Loss After Botox Injections For Migraines?

+1
There is no link between hair loss and your botox injections.  You should see your dermatologist.

Stephen J. Ronan, MD, FACS
San Francisco Plastic Surgeon
4.0 out of 5 stars 3 reviews

Botox for migraines in Los Angeles

+1

The Botox injections are likely not linked to hair loss. Our office performs Botox for migraines and we have not seen any similar reports by patients who have undergone treatment. 

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
5.0 out of 5 stars 49 reviews

You might also like...

Botox and hair loss

+1

Dr. Barankin answers this question as I would have-Botox is not reported to cause hair loss and you should be evaluated by your primary care physician or a dermatologist for further potential causes.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 144 reviews

Hair loss not caused by Botox

+1

Botox has not been reported to cause hair loss, nor is it plausible that it could have done so. Best to see your dermatologist to assess other causes for your hair loss. 

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 23 reviews

Botox unlikely cause of hair loss

+1

I doubt that your new hair loss was caused by botox. Botox is a local medication that only acts within a few centimeters of where it is injected. Hair loss can be a very complex process, and a dermatologist can help you better evaluate its cause and identify potential treatments.

Ramona Behshad, MD
Chesterfield Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Botox does not cause hair loss

+1

Botox is not the cause of your hair loss.  Please see your physician for assessment of hair loss.  It could be related to stress, certain medications, previous pregnancy or surgery, or a medical condition such as thyroid problems.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.